Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lennon33

Not PIH, really need your help?

I really need all of your help. I am at the edge of my wits and am mentally in a very bad spot.

Please help me. 

3 years ago now I had an acne black head that inflamed into a huge cyst (we are talking huge). This happened right under my eye and honestly I was mortified by this cyst that literally became bigger than my eye. After 6 days of having it I was able to see my derm who drained it and gave me a cortisone shot. The inflammation went down but the skin remained red. I immediately developed serious social anxiety because of this redness (the redness was larger than my eye). 

After two years, it eventually faded. It was one of those spots that, if you pressed on it, the redness would go away for a second and then turn red again. Now a year after it healed, the same spot randomly turned red again. No initial inflammation, just the same skin turned red. It's a little less red but literally there is no cyst there that caused this or new inflammation that caused this. 

I can't live with this thing. If I press on it, it will turn white and then redness will return. Please help me. It's now been like this for a week. And I am literally going to quit my salaried job later this week if this is still here. I am not joking. I will live out of my car until I am dead. I am mentally defeated by this spot and it has literally ruined years of my life. I had to wear makeup for a full year in public when I had this the first time and I thought this nightmare was over. Is there anything I can put on red, post-injury skin that stays red? Cortisone? 

Please

Edited by Lennon33

Share this post


Link to post
Share on other sites

It is not pigmentation; its post inflammatory erythema. It's basically your body's way of responding to an inflammation aka a pimple. no bleaching or lightening products will help. you'll either have to get Retin-A, laser treatments or just wait until they fade naturally.  don't put cortisone on it. it may help temporarily but it thins out your skin and makes the erythema worse in the long run. don't use benzoyl peroxide and any other acne medications as this slows down the healing process. take digestive enzymes as this speeds up the healing process. 

Share this post


Link to post
Share on other sites

Thank you for the reply MiraculousTea.

You're right, it is PIE. PIE is just not talked about much on the internet. I've never heard of taking digestive enzymes for this. I'll also add that I think it's strange that PIE just returned out of nowhere with no real reason. I had this spot vbeamed until it was gone last time and now its back? With no new cyst or acne? Again, there is not a lot information on this anywhere on the internet and it really does make me wonder if this is to be expected or is strange. 

I called my derm today and will hopefully be setting up a vbeam this week. crossing my fingers.

I wish more could be done, it seems like a relatively simple problem that is driving me crazy. 

 

Edited by Lennon33

Share this post


Link to post
Share on other sites

I visited my dermatologist yesterday and got an IPL laser, now its even more red
--
I cant even relate to anyone on these forums, everyone else has something pop up and go away in a couple of weeks/months, never something like this. I feel literally disfigured because of this spot on my face. It's not just the redness, ever since this popped up years ago there has been more puffiness under one eye than the other. My face isn't symmetric anymore and I'm about ready to check out. 

Edited by Lennon33

Share this post


Link to post
Share on other sites

We can't make out what it is you are dealing with...you make it seems as if it were incredibly disfiguring. Do you maybe have a picture you could upload? 

Edited by Robertitoo

Share this post


Link to post
Share on other sites

Just be thankful you only have one of these.  For whatever reason, even though I have always had mild acne and a scar here and there, I never got permanent red marks.  However, in my late '30's, I started getting them.  All I can think of is that it's age or maybe I was drinking too much that my body isn't responding like it used to.  

I agree that there needs to be more discussion and research on PIE.  Topical treatments don't seem do any good.  IPL treatments will help a little bit.  The good thing with IPL is you're only flushed for a few hours and there isn't any swelling.  But, you need a few and it still takes a while.  I think IPL slightly speeds up the healing, but is more geared for brown pigmentation like sun damage.  I would try VBeam, but I still get a small breakout here and there, so it's not worth the money and downtime.

Share this post


Link to post
Share on other sites

This photo was taken a while ago and I've posted it on this board before.  The redness is still there and its been 4 years. 

@Kid Charlemagne, tell me again how thankful I should be.

@Robertitoo, I've had this since I was 19. 

Screen Shot 2016-01-07 at 8.27.46 PM.png

Edited by Lennon33

Share this post


Link to post
Share on other sites
On 2016-01-11 at 5:38 AM, Lennon33 said:

And I am literally going to quit my salaried job later this week if this is still here. I am not joking. I will live out of my car until I am dead. I am mentally defeated by this spot and it has literally ruined years of my life.


Go see a psychiatrist because this doesn't sound healthy. Your spot isn't nearly as bad as you think. What did your dermatologist say exactly? Did he/she just recommend IPL right away? Maybe go see another dermatologist and ask what the spot is exactly. It looks like erythema which can take years to fade. I wouldn't put any creams on it, maybe just moisturize and let it heal on its own. It can take a while for the results from IPL to show, and it's very important that you avoid the sun afterwards.

Share this post


Link to post
Share on other sites
@FriskyCreek your comment on a psychiatrist says everything I need to know about you. IPL is the only recommendation my dermatologist has made. I've seen maybe 6 dermatologists about this redness and most say I just need to give it time. It's been four years. Yes, when I'm 152 years old I'm sure it will fade slightly. Great treatment plan doc! Honestly the doctors just don't care. And I don't blame them because I don't really care about them either. I'm just another patient who pays his co-pay and moves through the office.

The only doctors with an action plan suggest IPL. 

The IPL I had last week made the redness get worse and took until today (4 days later) for the redness to get back to where it was before the IPL. I really really don't have the time or the patience anymore.   Edited by Lennon33

Share this post


Link to post
Share on other sites

@Lennon33 I'm just trying to help you. You said it yourself, you are mentally defeated by a spot. That warrants psychological help, doesn't that sound reasonable? There's so many people with worse skin defects than you that have made it in life, probably because they don't let it own them. But hey, I just took time outta my day to try to help you out, I must be a horrible person. Way to judge me! Hope you feel better about yourself.

Useful link. Your spot is not nearly as bad as you think.

Edited by FriskyCreek

Share this post


Link to post
Share on other sites

I read V-beam laser is recommended for redness and is more effective than IPL. No reason to let this defeat you. Post your pic and question on RealSelf and get more professional opinions from doctors who will take it seriously. You likely haven't even tried something yet that could help.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×